FAQ

At the beginning, we got asked a lot of the same questions and it seems to be happening again, so I thought I’d share those commonly asked questions, 7 months post chemo/ 3 months post radiation.

Are you done with treatment?
Yes and no. Yes, I am done with the terrible chemo drugs that depleted me of all my energy and had me in bed for the weekend. And messed with my nails and knocked out my hair. Those guys are all done. I am also done with radiation. So the “big” treatments are done. However, I still have my port in, because I have 4 more treatments of one chemo drug called Herceptin that I get every three 3 weeks till April. After that last treatment, I will have surgery to remove my port. And after radiation ended, I started on an oral medication called Tamoxifen that Im told I will be on for 10 years.


Why are you still getting Herceptin?

Herceptin is a drug that goes after the HER2 positive breast cancer receptor. Basically, with breast cancer, you can have zero, one, two or all three receptors of breast cancer. The receptors are: estrogen, progesterone, HER2. I had triple positive breast cancer. And herceptin is a year long drug, so when I started chemo last April, thats when I started getting that drug. So it simply has to run its course.

Does Herceptin make you feel bad?
Thankfully, it does not. Ive been told by the chemo nurses that some folks who receive herceptin feel very tired afterwards. I really dont feel any affects at all. They tell me its hard on my heart, so when I actual do strong physical activity Im not sure if I get tired easy because of herceptin or the fact I am out of shape. 🙂

Why do you have to take Tamoxifen?
My cancer had estergon positive receptor (meaning it contain estrogen and progesterone) which is what Tamoxifen blocks. Its taken mostly to help prevent recurrence.

Does Tamoxifen have side effects?
I was told that the side effects are hot flashes and extreme mood swings. Thankfully, I do not experience ether one of these side effects.

Is your hair coming in different than before?
I do believe it is! I was told that it would probably come back curly, but the stories I have heard of “chemo curl” lead me to believe I would look like Shirley Temple once I started sprouting hair. Just this past month you can see a curl at the ends in the back. Only time will tell as it grows if it will be wavy or curly. I might be a bit thicker than it once was but I still think its too short to really be able to tell that.


Did chemo make your hair red?

It did not. My friend Jon, who does our hair, asked if I wanted to dye it for fun as it grows in. I have never died my hair before so it has been fun changing it up a bit.

How are you feeling?
I feel pretty much back to normal! Physically anyways. When you go through surgeries and chemo and radiation, its more physical hardship. Emotional hardness seems sandwiched between those days. At the start it was very hard emotionally for us. Then physically hard. Now we’re back to it being emotionally hard. Life after cancer is weird I dont know if we have really found our new normal yet.

Feel free to ask more questions you may have! I hope to use my new education in the cancer world to help others who may know someone who has breast cancer.

One response


Do you want to comment?

Comments RSS ?

I really love the red hair and hope you will keep it that color for a little while when your hair gets long! It’s such a great color with your skin tone.

February 10, 2014 8:51 pm

Comment now!
















Trackbacks